Alert archive / Iowa / River Flood Watches in 2016
River Flood Watch 21, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood watch at Sep 21, 2016, 9:44 PM CDT for Cedar County, Johnson County, Linn County, Iowa. It took effect at Sep 25, 2016, 12:08 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2016, 9:44 PM CDT (02:44 UTC)
- In effect from
- Sep 25, 2016, 12:08 PM CDT
- Expired
- Sep 22, 2016, 9:44 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, IA, Johnson County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Rapids (CIDI4). The gauge peaked at 10.07 ft at Sep 23, 2016, 7:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05464500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
433
WGUS63 KDVN 220244
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT WED SEP 21 2016
...The National Weather Service in the Quad Cities has issued a
Flood Watch for the following rivers in Iowa...
Wapsipinicon River at Independence affecting Buchanan and Linn
Counties
Wapsipinicon River near Anamosa Shaw Rd affecting Cedar...Jones and
Linn Counties
Cedar River at Vinton affecting Benton and Linn Counties
Cedar River at Cedar Rapids affecting Cedar...Johnson and Linn
Counties
Iowa River at Columbus Jct affecting Louisa County
Iowa River at Wapello affecting Louisa County
Iowa River at Oakville affecting Louisa County
This Flood Watch is based on observed and predicted rainfall over
the next 24 hours.
At this time there is limited confidence associated with rainfall
amounts and the location of predicted rainfall.
If rainfall in the basin is less than predicted, the forecast river
stage may not be reached. Conversely, if rainfall is more than
predicted the river may crest higher.
As the rainfall forecast becomes more certain, this watch will
either be upgraded to a warning or cancelled.
IAZ051>052-222044-
/O.NEW.KDVN.FL.A.0020.160924T1800Z-160930T1048Z/
/VINI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
944 PM CDT WED SEP 21 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Cedar River at Vinton
* Until Wednesday.
* At 9:15 PM Wednesday the stage was 11.4 feet.
* Flood stage is 15.0 feet.
* Major flooding is possible.
* Recent activity...Very heavy rainfall has occurred upstream of Waterloo this
past evening. This water will likely bring at least minor flooding the Cedar
River at Vinton.
* Forecast...Rise above flood stage Saturday...and continue rising to
19.6 feet Monday morning. Fall below flood stage Wednesday.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4230 9198 4232 9210 4231 9222 4200 9183
4212 9173
$$
IAZ052-064>065-222044-
/O.NEW.KDVN.FL.A.0021.160925T1708Z-000000T0000Z/
/CIDI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
944 PM CDT WED SEP 21 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Cedar River at Cedar Rapids
* Until further notice.
* At 9:00 PM Wednesday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Major flooding is possible.
* Recent activity...Very heavy rainfall has occurred upstream of Waterloo this
past evening. This water will likely bring at least minor flooding the Cedar
River at Cedar Rapids.
* Forecast...Rise above flood stage Sunday...and continue rising to
19.5 feet Tuesday morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4212 9173 4200 9183 4186 9149 4164 9121
4170 9110
$$
IAZ078-222044-
/O.NEW.KDVN.FL.A.0022.160927T0400Z-000000T0000Z/
/CJTI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
944 PM CDT WED SEP 21 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Iowa River at Columbus Jct
* Until further notice.
* At 9:00 PM Wednesday the stage was 17.2 feet.
* Flood stage is 19.0 feet.
* Major flooding is possible.
* Recent activity...Very heavy rainfall is expected over northern Iowa tonight
through Thursday night. This could bring significant flooding to portions of the
Iowa River.
* Forecast...Initial crest of 18.2 Saturday morning...then rise above
flood stage Monday evening. Continue rising to 25.3 feet Friday
evening.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4127 9138 4122 9130 4125 9127 4136 9138
4133 9142
$$
IAZ078-222044-
/O.NEW.KDVN.FL.A.0023.160927T0600Z-000000T0000Z/
/WAPI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
944 PM CDT WED SEP 21 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Iowa River at Wapello
* Until further notice.
* At 9:00 PM Wednesday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Major flooding is possible.
* Recent activity...Very heavy rainfall is expected over northern Iowa tonight
through Thursday night. This could bring significant flooding to portions of the
Iowa River.
* Forecast...Initial crest of 19.8 Saturday...then rise above flood
stage Tuesday morning. Continue rising to 26.6 feet Saturday
morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4111 9117 4119 9111 4125 9127
4122 9130
$$
IAZ078-222044-
/O.NEW.KDVN.FL.A.0024.160927T0900Z-000000T0000Z/
/OKVI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
944 PM CDT WED SEP 21 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Iowa River at Oakville
* Until further notice.
* At 9:00 PM Wednesday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is possible.
* Recent activity...Very heavy rainfall is expected over northern Iowa tonight
through Thursday night. This could bring significant flooding to portions of the
Iowa River.
* Forecast...Initial crest of 9.7 Saturday...then rise above flood
stage Tuesday morning. Continue rising to 12.4 feet Wednesday
evening.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4111 9117 4108 9110 4109 9103
4115 9102 4117 9106 4119 9111
$$
IAZ040-052-222044-
/O.NEW.KDVN.FL.A.0025.160926T1648Z-160929T2200Z/
/IDPI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
944 PM CDT WED SEP 21 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Wapsipinicon River at Independence
* Until Wednesday morning.
* At 9:30 PM Wednesday the stage was 7.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is possible.
* Recent activity...Very heavy rainfall has occurred over the upper portions
of the Wapsipinicon River upstream of Tripoli.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4219 9160 4226 9152 4261 9208 4252 9208
$$
IAZ052>053-065-222044-
/O.NEW.KDVN.FL.A.0026.160928T0000Z-000000T0000Z/
/ANSI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
944 PM CDT WED SEP 21 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Wapsipinicon River near Anamosa Shaw Rd
* Until further notice.
* At 9:15 PM Wednesday the stage was 11.3 feet.
* Flood stage is 14.5 feet.
* Minor flooding is possible.
* Recent activity...Very heavy rainfall has occurred over the upper portions
of the Wapsipinicon River upstream of Tripoli.
* Forecast...Initial crest of 14.0 Sunday evening...then rise above
flood stage Tuesday evening. Continue rising to 16.5 feet
Wednesday evening.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4226 9152 4219 9160 4185 9090 4200 9090
$$2 follow-up statements
197
WGUS63 KDVN 221047
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 AM CDT THU SEP 22 2016
...The Flood Watch continues for the following rivers in Iowa...
Wapsipinicon River at Independence affecting Buchanan and Linn
Counties
Wapsipinicon River near Anamosa Shaw Rd affecting Cedar...Jones and
Linn Counties
Cedar River at Vinton affecting Benton and Linn Counties
Cedar River at Cedar Rapids affecting Cedar...Johnson and Linn
Counties
Iowa River at Columbus Jct affecting Louisa County
Iowa River at Wapello affecting Louisa County
Iowa River at Oakville affecting Louisa County
This Flood Watch is based on observed and predicted rainfall over
the next 24 hours.
At this time there is limited confidence associated with rainfall
amounts and the location of predicted rainfall.
If rainfall in the basin is less than predicted, the forecast river
stage may not be reached. Conversely, if rainfall is more than
predicted the river may crest higher.
As the rainfall forecast becomes more certain, this watch will
either be upgraded to a warning or cancelled.
IAZ051>052-230447-
/O.CON.KDVN.FL.A.0020.160924T1800Z-160930T1048Z/
/VINI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM CDT THU SEP 22 2016
The Flood Watch continues for
The Cedar River at Vinton
* Until Wednesday.
* At 5:15 AM Thursday the stage was 11.1 feet.
* Flood stage is 15.0 feet.
* Major flooding is possible.
* Recent activity...Very heavy rain is falling upstream of Waterloo.
This water will likely bring at least minor flooding to the Cedar
River at Vinton.
* Forecast...Rise above flood stage Saturday...and continue rising to
19.6 feet Monday morning. Fall below flood stage Wednesday.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4230 9198 4232 9210 4231 9222 4200 9183
4212 9173
$$
IAZ052-064>065-230447-
/O.CON.KDVN.FL.A.0021.160925T1708Z-000000T0000Z/
/CIDI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM CDT THU SEP 22 2016
The Flood Watch continues for
The Cedar River at Cedar Rapids
* Until further notice.
* At 5:00 AM Thursday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Major flooding is possible.
* Recent activity...Very heavy rain is falling upstream of Waterloo.
This water will likely bring at least minor flooding to the Cedar
River at Cedar Rapids.
* Forecast...Rise above flood stage Sunday...and continue rising to
19.5 feet Tuesday morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4212 9173 4200 9183 4186 9149 4164 9121
4170 9110
$$
IAZ040-052-230446-
/O.CON.KDVN.FL.A.0025.160926T1648Z-160929T2200Z/
/IDPI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM CDT THU SEP 22 2016
The Flood Watch continues for
The Wapsipinicon River at Independence
* Until Wednesday morning.
* At 5:30 AM Thursday the stage was 7.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is possible.
* Recent activity...Very heavy rain is falling over the
Wapsipinicon river upstream of Tripoli. This water will likely
bring at least minor flooding to the Wapsipinicon River at
Independence.
* Forecast...Rise above flood stage Monday...and continue rising
to 12.7 feet Tuesday morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4219 9160 4226 9152 4261 9208 4252 9208
$$
IAZ052>053-065-230446-
/O.CON.KDVN.FL.A.0026.160928T0000Z-000000T0000Z/
/ANSI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM CDT THU SEP 22 2016
The Flood Watch continues for
The Wapsipinicon River near Anamosa Shaw Rd
* Until further notice.
* At 5:15 AM Thursday the stage was 11.3 feet.
* Flood stage is 14.5 feet.
* Minor flooding is possible.
* Recent activity...Very heavy rain is falling over the
Wapsipinicon river upstream of Tripoli. This water will likely
bring at least minor flooding to the Wapsipinicon River at
Anamosa.
* Forecast...Initial crest of 14.0 Sunday evening...then rise above
flood stage Tuesday evening. Continue rising to 16.5 feet
Wednesday evening.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4226 9152 4219 9160 4185 9090 4200 9090
$$
IAZ078-230446-
/O.CON.KDVN.FL.A.0022.160927T0600Z-000000T0000Z/
/CJTI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM CDT THU SEP 22 2016
The Flood Watch continues for
The Iowa River at Columbus Jct
* Until further notice.
* At 5:00 AM Thursday the stage was 17.3 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is possible.
* Recent activity...Very heavy rain is falling over northern Iowa.
This water will likely bring at least minor flooding to the Iowa
River at Columbus Junction.
* Forecast...Initial crest of 17.9 Friday evening...then rise above
flood stage Tuesday morning. Continue rising to 22.6 feet Thursday
morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4127 9138 4122 9130 4125 9127 4136 9138
4133 9142
$$
IAZ078-230446-
/O.CON.KDVN.FL.A.0023.160927T1000Z-000000T0000Z/
/WAPI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM CDT THU SEP 22 2016
The Flood Watch continues for
The Iowa River at Wapello
* Until further notice.
* At 5:00 AM Thursday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is possible.
* Recent activity...Very heavy rain is falling over northern Iowa.
This water will likely bring at least minor flooding to the Iowa
River at Wapello.
* Forecast...Initial crest of 19.5 Saturday morning...then rise above
flood stage Tuesday morning. Continue rising to 24.0 feet Thursday
morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4111 9117 4119 9111 4125 9127
4122 9130
$$
IAZ078-230446-
/O.CON.KDVN.FL.A.0024.160927T1300Z-000000T0000Z/
/OKVI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM CDT THU SEP 22 2016
The Flood Watch continues for
The Iowa River at Oakville
* Until further notice.
* At 5:00 AM Thursday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is possible.
* Recent activity...Very heavy rain is falling over northern Iowa.
This water will likely bring at least minor flooding to the Iowa
River at Oakville.
* Forecast...Initial crest of 9.4 Saturday morning...then rise above
flood stage Tuesday morning. Continue rising to 13.3 feet Thursday
morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4111 9117 4108 9110 4109 9103
4115 9102 4117 9106 4119 9111
$$449
WGUS63 KDVN 221532
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1032 AM CDT THU SEP 22 2016
...The Flood Watch has been upgraded to a Flood Warning for the
following rivers in Iowa...
Cedar River at Vinton affecting Benton and Linn Counties
Cedar River at Cedar Rapids affecting Cedar...Johnson and Linn
Counties
Confidence has increased that the river levels will rise above flood
stage so the Flood Watch has been upgraded to a Flood Warning.
IAZ051>052-221602-
/O.CAN.KDVN.FL.A.0020.160924T0922Z-160930T1048Z/
/VINI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1032 AM CDT THU SEP 22 2016
The Flood Watch has been replaced by a Flood Warning for
The Cedar River at Vinton
* Please refer to the Flood Warning for details.
&&
LAT...LON 4230 9198 4232 9210 4231 9222 4200 9183
4212 9173
$$
IAZ052-064>065-221602-
/O.CAN.KDVN.FL.A.0021.160925T0742Z-000000T0000Z/
/CIDI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1032 AM CDT THU SEP 22 2016
The Flood Watch has been replaced by a Flood Warning for
The Cedar River at Cedar Rapids
* Please refer to the Flood Warning for details.
&&
LAT...LON 4212 9173 4200 9183 4186 9149 4164 9121
4170 9110
$$
UttechWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at Sep 21, 6:27 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 21, 6:27 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 627 PM CDT WED SEP 21 2016 .UPDATE... Issued at 622 PM CDT Wed Sep 21 2016 While all eyes are on that HP supercell to the north of Waterloo, we've been doing updates here to lower our threat of rainfall. The same cap that's held that storm's progress from racing straight southeast also squashed our ongoing vigorous updrafts that existed over southeast Iowa around 330 PM. Thus, I have maintained some low pops northwest to account for a right turn of the supercell, but otherwise expect a dry evening in all locations. Overnight, if we get a complex over central and northeast Iowa, we could see storms propagate into the northwestern CWA after midnight. && .SYNOPSIS... Issued at 330 PM CDT Wed Sep 21 2016 Latest sfc obs and Vis satellite loop were indicating ringing outflow boundary lined with enhanced CU from northeast of Macomb Il, up north of Burlington IA and to northwest of Waterloo. This feature matching up with Main warm front in northwestern IA and far southwestern MN. Large ambient temp spread from north to southwest acrs the CWA...low to mid 70s to around 90. Water Vapor loop indicating another upper short wave trof/vort max acrs central Neb, rolling northeastward riding the upper ridge axis acrs the central MS RVR Valley. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 330 PM CDT Wed Sep 21 2016 Tonight...Will have to keep isolated to widely scattered POPs along the outflow boundary during late afternoon and into the early evening, then expect a decrease with loss of heating. Most of the storm clusters currently northwest of ALO should drift to the northwest and north of the DVN CWA through evening as well, but will keep low POPs for potential additional development making it into the far northwestern CWA through at least 01z this evening. Then most of the latest run model MCS generation tools as well as conceptual H85 MB flow point to another evening of storm cluster/MCS formation acrs the southern third of MN and western IA/Mo RVR Valley. Will have to watch for storms from both of these generation regions eventually bleeding down into portions of the local area mainly after midnight into early Thu morning. Will target CHC POPs in the northwestern third or so of the CWA late tonight into Thu morning, but upstream evolution will have to be monitored to see if POPs need to be raises and expanded further to the east/southeast. Most models suggest a weakening mode as they/convective storm clusters enter the local area getting away from more optimum support/shear profiles to the north, but there may be some lingering overnight CAPE and low to mid lapse rates to allow for a few storms riding a cool pool to produce gusty winds. Locally heavy rain also possible of at least a half inch to an inch of rainfall possible into the northwestern CWA before storms weaken further. But current thinking suggests still not enough to warrant matching up with the ongoing upstream Flash Flood Watches in the northwest for now. See what happens tonight and reassess tomorrow. Lows in the mid to upper 60s. Thursday...For now will keep POPs confined mainly to the northwestern and northern third of the fcst area for lingering activity out of tonight and new development possibly festering on it's remnants or more outflow boundaries. Again, POPs may have to be expanded east and southeast of these areas of concern if incoming storm clusters want to feed further south on higher thermodynamics. POPs for the afternoon for isolated to sctrd new development on remnant boundaries much like today, but best storm support shifts back to the northwest/north of the region by late afternoon and Thu evening. Will use a model blend for high temps with convective debris and outflow boundaries a concern again making for high temp variability acrs the forecast area. If not much in the way of clouds/storms make it down acrs the area or linger well into the day Thu, these advertised highs may be too cool. ..12.. .LONG TERM...(Thursday Night through NEXT Wednesday) ISSUED AT 330 PM CDT Wed Sep 21 2016 Overview: Very warm Friday and Saturday by late September standards. Another wet period possible Sunday into early next week - heavy rain is possible but it is too early to determine amounts and duration at this time. Thursday Night...Models in good agreement on warm front location remaining quasi-stationary along the MN/IA border into southern WI. If the forecast does not change, the focused area of showers and thunderstorms would be mostly north of the CWA. Outflow boundaries sinking southward could easily fire off isolated to scattered storms, so have 20-50% PoPs across the northern two-three tiers of counties (highest north of highway 20 and west of the Mississippi River). Lows are forecast in the mid 60s. Friday and Saturday...Very warm and humid for the end of September. Forecast highs are near 80 F across the north but in the mid to upper 80s further south - about 3-5 degrees below daily record highs. 850-500mb ridging amplifies over the Central U.S. northward into Central Canada ahead of a deep upper-low over the Central and Northern Rockies. Anomalously warm ~850mb temps in the upper teens Celsius will cap the atmosphere, limiting chances for precipitation. Also, synoptic forcing and areas of low-level convergence are forecast to stay well north/northwest of E Iowa and NW Illinois. Sunday...Cooler temperatures are likely as a cold front and large upper-low move in from the WNW. ECMWF/GFS in reasonable agreement with timing of initial wave of showers and storms on Sunday. PoPs increase to 40-60%, highest western third and may go higher in future updates if inter-model consistency continues. Monday into Tuesday...Model solutions quickly diverge with respect to the evolution of a large upper-level low in the Central U.S. The ECMWF offers the most ominous solution, digging the upper trough furthest to the south, all the way down to the Gulf of Mexico. If this occurs, eastward progression is halted, and a deep tropospheric layer of WV transport develops on the eastern flank of the low. There is an impressive Atmospheric River signal from the Gulf northward into the Midwest. This scenario could result in impactful rainfall amounts from a flooding standpoint; however, it is not backed by other models, so have to message low confidence on the rainfall forecast for now. Certainly something to monitor over the coming days. Uttech && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 622 PM CDT Wed Sep 21 2016 A dry evening with southeast winds and VFR weather is expected, though a powerful thunderstorm north of Waterloo will need to be watched carefully, and avoided by all aviation traffic. Overnight, a line of storms could approach eastern Iowa, but this is a low threat and not included in TAF forecasts at this time. ERVIN && .HYDROLOGY... Issued at 330 PM CDT Wed Sep 21 2016 MROI4 and DEWI4 is steady at crest. CNEI4 is rising again toward a second crest above flood stage. The overall weather scenario points to well above normal rainfall through Thursday night across the upper Midwest. This rainfall will be associated with several organized thunderstorm complexes that may result in excessive rainfall of at least 6 inches, occurring mainly north of the DVN cwa. The headwaters of the Iowa and Cedar Rivers in northern IA and southern MN may potentially get hit hard with very heavy rain, which will then be routed into eastern IA. Very heavy rainfall will also be occurring in southwest WI. This will also route water down the Mississippi River. This prolonged rain event will result in the Wapsipinicon,Cedar,Iowa and Mississippi Rivers to start rising again and going into flood from late this week through next week. The location and amount of rainfall will dictate how high rivers will rise but at least minor to moderate flooding is possible. There is the potential for major flooding at some forecast points if rainfall is more than expected. Flood watches for specific forecast points may need to be issued over the next day or two. && .DVN Watches/Warnings/Advisories... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...12 SHORT TERM...12 LONG TERM...Uttech AVIATION...Ervin HYDROLOGY...Haase
Hazardous weather outlook, Sep 21, 4:20 AM CDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 420 AM CDT WED SEP 21 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 420 AM CDT WED SEP 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING AND AGAIN LATER THIS AFTERNOON AND TONIGHT...MAINLY NORTH OF HIGHWAY 30. SEVERE STORMS ARE NOT EXPECTED. STRONG STORMS WITH GUSTY WINDS OVER 40 MPH...SMALL HAIL AND LOCALIZED 1 INCH PLUS RAIN AMOUNTS MAY OCCUR. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. AT THIS TIME...NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. AT THIS TIME IT IS TOO EARLY TO DETERMINE ANY SEVERE WEATHER OR HEAVY RAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. ANY RAINFALL REPORTS OVER 1 INCH WOULD BE APPRECIATED. NICHOLS/08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:44 PM CDT | River Flood Watch | DVN | Benton, Linn | 8 days |
| Sep 21, 9:44 PM CDT | River Flood Watch | DVN | Louisa | 24 hr |
| Sep 21, 9:44 PM CDT | River Flood Watch | DVN | Louisa | 24 hr |
| Sep 21, 9:44 PM CDT | River Flood Watch | DVN | Louisa | 24 hr |
| Sep 21, 9:44 PM CDT | River Flood Watch | DVN | Buchanan, Linn | 8 days |
| Sep 21, 9:44 PM CDT | River Flood Watch | DVN | Cedar, Jones, Linn | 38 hr |
| Sep 22, 10:26 AM CDT | River Flood Warning | DVN | Benton, Linn | 8 days |
| Sep 22, 10:26 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 10 days |
| Sep 22, 10:50 AM CDT | River Flood Warning | DVN | Louisa | 14 days |
| Sep 22, 10:50 AM CDT | River Flood Warning | DVN | Louisa | 16 days |
| Sep 22, 10:50 AM CDT | River Flood Warning | DVN | Louisa | 16 days |
| Sep 22, 11:47 AM CDT | River Flood Warning | DVN | Dubuque | 8 days |
| Sep 22, 11:47 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 days |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Jackson | 5 days |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Clinton | 71 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Clinton, Scott | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Scott | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Muscatine, Scott | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Muscatine | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Louisa, Muscatine | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Louisa | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Des Moines, Louisa | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Des Moines | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Des Moines, Lee | 24 hr |
| Sep 22, 12:04 PM CDT | River Flood Watch | DVN | Lee | 48 hr |
| Sep 22, 4:14 PM CDT | Special Weather Statement | DVN | Benton | 31 min |
| Sep 22, 5:25 PM CDT | Special Weather Statement | DVN | Linn | 65 min |
Nearby
River Flood Watches in Iowa, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.